Czechoslovak Mathematical Journal, first online, pp. 1-12


Minimal completion of $I\times J$ doubly substochastic matrices

Mohammad Dadkhah, Ali Bayati Eshkaftaki, Seyed Mahmoud Manjegani

Received October 30, 2024.   Published online February 26, 2025.

Abstract:  For a given $I\times J$ doubly substochastic matrix $A$, by adding a (cardinal) number of columns or rows, we want to obtain a doubly stochastic matrix $D$ that contains $A$ as a sub-matrix. Then it is shown that there are minimal (cardinal) numbers of such cardinal numbers, which we call row sub-defect and column sub-defect of $A$. We also try to obtain these two values in some cases.
Keywords:  doubly (sub)stochastic; minimal completion; semi-infinite; row sub-defect; column sub-defect
Classification MSC:  15A03, 15A83, 15A04, 47L05

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] F. Bahrami, A. Bayati Eshkaftaki, S. M. Manjegani: Linear preservers of majorization on $\ell^p(I)$. Linear Algebra Appl. 436 (2012), 3177-3195. DOI 10.1016/j.laa.2011.10.016 | MR 2900706 | Zbl 1251.47034
[2] F. Bahrami, S. M. Manjegani, S. Moein: Semi-doubly stochastic operators and majorization of integrable functions. Bull. Malays. Math. Sci. Soc. (2) 44 (2021), 693-703. DOI 10.1007/s40840-020-00971-2 | MR 4217080 | Zbl 07340033
[3] A. Bayati Eshkaftaki: Doubly (sub)stochastic operators on $\ell^p$ spaces. J. Math. Anal. Appl. 498 (2021), Article ID 124923, 14 pages. DOI 10.1016/j.jmaa.2021.124923 | MR 4200787 | Zbl 1459.15035
[4] A. Bayati Eshkaftaki: Increasable doubly substochastic matrices with application to infinite linear equations. Linear Multilinear Algebra 70 (2022), 5902-5912. DOI 10.1080/03081087.2021.1939253 | MR 4525256 | Zbl 1505.15034
[5] A. Bayati Eshkaftaki: Minimal completion of $I \times I$ doubly substochastic matrices. Linear Multilinear Algebra 70 (2022), 2065-2077. DOI 10.1080/03081087.2020.1781754 | MR 4452526 | Zbl 07559560
[6] A. Bayati Eshkaftaki: Sub-defect of product of $I\times I$ finite sub-defect matrices. Linear Multilinear Algebra 72 (2024), 1581-1589. DOI 10.1080/03081087.2023.2188157 | MR 4766047 | Zbl 1546.15022
[7] L. Cao, Z. Chen: Partitions of the polytope of doubly substochastic matrices. Linear Algebra Appl. 563 (2019), 98-122. DOI 10.1016/j.laa.2018.10.024 | MR 3872982 | Zbl 1405.15041
[8] L. Cao, S. Koyuncu: Sub-defect of product of doubly substochastic matrices. Linear Multilinear Algebra 65 (2017), 653-657. DOI 10.1080/03081087.2016.1201040 | MR 3606826 | Zbl 1367.15052
[9] L. Cao, S. Koyuncu, T. Parmer: A minimal completion of doubly substochastic matrices. Linear Multilinear Algebra 64 (2016), 2313-2334. DOI 10.1080/03081087.2016.1155531 | MR 3539580 | Zbl 1358.15025
[10] M. Heydari Berenjegani, N. Eftekhari: Fixed points of doubly stochastic operators with application to Markov chains. Linear Multilinear Algebra 72 (2024), 21861-2196. DOI 10.1080/03081087.2023.2238876 | MR 4793048 | Zbl 07925364
[11] M. Ljubenović, D. S. Djordjević: Linear preservers of weak majorization on $\ell^1(I)^+$ when $I$ is an infinite set. Linear Algebra Appl. 517 (2017), 177-198. DOI 10.1016/j.laa.2016.12.012 | MR 3592018 | Zbl 1387.47023
[12] S. M. Manjegani, S. Moein: Majorization and semidoubly stochastic operators on $L^1(X)$. J. Inequal. Appl. 2023 (2023), Article ID 27, 20 pages. DOI 10.1186/s13660-023-02935-z | MR 4552121 | Zbl 07772804
[13] A. W. Marshall, I. Olkin, B. C. Arnold: Inequalities: Theory of Majorization and Its Applications. Springer Series in Statistics. Springer, New York (2011). DOI 10.1007/978-0-387-68276-1 | MR 2759813 | Zbl 1219.26003
[14] P. N. Shivakumar, K. C. Sivakumar, Y. Zhang: Infinite Matrices and Their Recent Applications. Springer, Cham (2016). DOI 10.1007/978-3-319-30180-8 | MR 3497124 | Zbl 1355.15001

Affiliations:   Mohammad Dadkhah, Ali Bayati Eshkaftaki (corresponding author), Department of Mathematics, Faculty of Mathematical Sciences, Shahrekord University, P.O. Box 115, Shahrekord 88186-34141, Iran, e-mail: mdmathiran@yahoo.com, bayati.ali@sku.ac.ir; Seyed Mahmoud Manjegani, Department of Mathematical Sciences, Isfahan University of Technology, Iran, Department of Mathematics and Statistics, University of Regina, 3737 Wasacana Parkway, Regina Saskatchewan, S4S 0A2, Canada, e-mail: manjgani@cc.iut.ac.ir, manjeg1s@uregina.ca


 
PDF available at: